can period be affected by pbc or medication?

hi,

not sure if related to the pbc,medication our just going though the change early , so any advice would be great. I have been taking a period more frequent and its getting heavier. just had week and half when I want bleeding which its longest I have went recently. I am on the mini pill and have been for a few years now. I have been diagnosed with pbc . xxx

5 Replies

oldestnewest
  • I am not sure if the menstrual cycle can be affected by PBC.

    I'm now 49 and have in the last year started to have a bit of an erratic cycle but it is still as normal as ever. I used to have a regular as clockwork cycle of 28 days but in the last yr I've gone 28 days and then 38 and then 28 and then 38 again. The bonus for me is that it is less 'months' per year now.

    I also am finding I don't have the lower back pain I used to get for a couple days prior to that time of the month which is also a bonus as well. But given I am now 49 it is coming up to that time when I will eventually be at menopause. Apparently I am at perimenopause, that time prior to the total stopping of the menstrual cycle.

    Depends how old you are angel74. The change can affect some women earlier than others, my late mother started hers before she was 40.

    You say you are on the mini pill well that could be the case that you are having an erratic cycle now due to taking urso. I have read on one of the patient info leaflets (can't say which offhand as I 300mg urdox I was on prior to last month were recalled July so I am now on 150mg ursogal).

    If you have any concerns I'd speak to your doctor. I am certain your doctor did know you were on a contraceptive pill prior to diagnosing PBC.

  • I'm 39 and think that maybe a bit young to be going through change just yet xc

  • I thought the change meant less bleeding, and certainly not for a week? Don't know as not there yet.

    I would chat to your doctor.

  • Actually prior to the menopause, bleeding can become heavier due to hormonal changes leading up to it. I have always had what I considered heavy for about 3 days and then I simply taper off always having had a 6 days cycle. I've found in the last year my cycle altho' erratic, I am still about the same though I do take considerably longer to taper off. One time earlier this yr my cycle did last for 10 days. I wasn't worried simply due to the fact that I had become lighter. I've since had 8 day cycles.

    The liver does play a part in hormones so maybe this could be a cause, upsetting some balance might be possible but I know for myself it is due to approaching menopause.

    From a friend who is a bit older than myself, she went to see her doctor when she started to be erratic a few years ago and she is only a year older than I am. She had a blood test that showed hormone levels but I think she had to go at a certain point in what was deemed her cycle. She had started the menopause and was offered HRT for hot flushes. I've no intentions of finding out due to I know I'm in perimenopause so no point and I certainly have no intentions of taking HRT.

    If you have a female GP then to put your mind at rest angel74 why not see her. As much as I've seen a male GP since 2010 (with exception of one female back in May) for the start and diagnose and follow-up to PBC I personally would seek advice from a female with regards to my cycle if need be. If you are fortunate to have an older female GP in surgery probably even better (mine is younger than I am!).

  • No apparently when you are going thru the change which is known as the perimenopause your cycle can become erratic and some women find it is heavier or lengthier.

    I started perimenopause last year.

    I've found a website, Channel Four and I'll post link here if anyone interested in finding a bit more.

    channel4.com/4beauty/wellbe...

You may also like...